MAUDE Adverse Event Report: ENCORE MEDICAL L.P RETRACTOR, DELTOID

ENCORE MEDICAL L.P RETRACTOR, DELTOID
Catalog Number 804-00-098
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
It was reported that despite appropriate interoperative use of the deltoid retractor, the anterior part of the deltoid muscle was severed by the edges of the retractor.
 
Additional Manufacturer Narrative
The agent reported that (despite appropriate interoperative use of the deltoid retractor, the anterior part of the deltoid muscle was severed by the edges of the retractor) this event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon.The surgery was completed as intended, with a thirty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The instrument was not returned to djo surgical for further examination, two follow ups have been issued for the return of the instrument.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed no previous complaints and there were no indications that this instrument has a design or material deficiency.The root cause of this complaint is due to surgical technique that led to a mishap, cutting into the muscle of the patient.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
RETRACTOR, DELTOID
Common Device Name
RETRACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19029784
Report Number1644408-2024-00374
Device Sequence Number7020378
Product Code GAD
UDI-Device Identifier00888912146203
UDI-Public00888912146203
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
D468185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-00-098
Device Lot Number401334L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability; Hospitalization;
Patient SexUnknown